Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 39, NWS Jacksonville, FL

June 4, 2002Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2002, 4:33 PM EDT for Clinch County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 4:33 PM EDT (20:33 UTC)
Expired
Jun 4, 2002, 5:15 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clinch County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS52 KJAX 042038
SVRJAX
GAC065-042115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 515 PM EDT

* AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES     
  NORTHWEST AND JUST NORTH OF FARGO...MOVING NORTHWEST AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

$$


ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:45 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 4, 2:45 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE JUN 04 2002

CURRENTLY...FROM THE SURFACE THROUGH THE MID LEVELS...EASTERLY FLOW
HAS DEVELOPED AS HIGH PRESSURE BUILD OFF THE EASTERN SEABOARD. AT
UPPER LEVELS SOUTHWEST FLOW TRANSPORTING A LOT OF HIGH CLOUDINESS
FROM GULF CONVECTION ACROSS MOST OF CWA. THE COMBINATION OF HIGH
CLOUDINESS AND EASTERLY FLOW IS HELPING KEEP TEMPERATURES 5 TO 10
DEGREES BELOW YESTERDAYS MAXES. HOWEVER...DEWPOINTS IN THE MID AND
UPPER 70S HAVE RESULTED IN HEAT INDICES OVER 100 IN MANY LOCATIONS
ESPECIALLY OVER INLAND GEORGIA AND EXTREME NORTHEAST FLORIDA. A FEW
STORMS HAVE POPPED UP AROUND KJAX AND EXPECT SCATTERED STORMS TO
CONTINUE TO BREAK OUT DURING THE AFTN. STRONGEST STORMS LIKELY TO BE
OVER GEORGIA WHERE THERE HAS BEEN A BIT MORE SUN AND LAPS ANALYSIS
SHOWS CAPES OVER 5000 J/KG OVER A LARGE AREA.

FORECAST...12Z AVN STILL WANTS TO SPIN UP CLOSED LOW OVER SOUTHERN
GULF BUT PREFER THE ETA SOLUTION OF AN INVERTED TROUGH SLOWLY
DRIFING WEST. MESOETA SHOWS UPPER FLOW STAYING SOUTHWEST THROUGH
MUCH OF THE DAY WEDNESDAY SO HIGH CLOUDS LIKELY TO STICK AROUND
UNTIL WEDNESDAY NIGHT. 1000-500MB FLOW SHOULD STAY GENERALLY EAST
THROUGH THURSDAY WITH PWATS STAYING ABOVE 1.5 INCHES AND H5 TEMPS
SLOWLY WARMING TO -7 OR -8 LATE THURSDAY. MOST SIGNIFICANT MOISTURE
EXPECTED TO REMAIN WEST OF CWA CLOSER TO UPPER LOW SPINNING IN GULF.
WITH CLOUD COVER AGAIN WEDNESDAY WILL HOLD POPS DOWN THEN MAY BRING
THEM UP AGAIN A BIT FOR THURSDAY WITH BETTER HEATING.

EXTDD...NOT TO MUCH CHANGE EXPECTED IN THE EXTENDED. SFC FRONT
EXPECTED TO HANG UP OVER NORTH GEORGIA OVER THE WEEKEND AND NOT
IMPACT AREA TOO MUCH. MEAN LAYER FLOW WILL GENERALLY BE SOUTHEAST
THROUGH THE FORECAST. AVN/MRF WANTS TO BRING STRONGER TROUGH INTO
EASTERN U.S. BY EARLY NEXT WEEK BUT THIS SOLUTION DOES NOT APPEAR TO
HAVE SUPPORT FROM OTHER MODEL GUIDANCE WHICH SUGGEST UPPER RIDGE
BUILDING JUST NORTH OF AREA KEEPING EAST TO SOUTHEAST DEEP FLOW IN
PLACE. SO WILL KEEP CURRENT FCST PRETTY MUCH UNCHANGED.

MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST.

AMG EB 073/093 071/091 070 25221
SSI EB 077/086 076/088 075 25010
JAX EB 074/090 072/091 071 25-21
SGJ EB 075/087 073/087 072 25-1-
GNV EB 072/093 072/092 070 25232
OCF EB 072/094 072/092 070 25232=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 4, 11:55 AM EDT, 4 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 04 2002

...HEAT INDICES BETWEEN 100 AND 105 DEGREES...
...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE MID 90S OVER INLAND
AREAS. THIS...IN COMBINATION WITH VERY MOIST AIR...WILL PUSH THE
HEAT INDICES TO BETWEEN 100 AND 105. A HEAT INDEX OF 105 DEGREES IS
CONSIDERED THE LEVEL WHERE MANY BEGIN TO EXPERIENCE EXTREME
DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE MINIMIZED BY REDUCING
OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND
TIME IN AIR CONDITIONED FACILITIES.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE REGION...MAINLY OVER INTERIOR NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA. STORM MOTION WILL GENERALLY BE TO THE
NORTHWEST AT AROUND 15 MPH. A FEW STORMS COULD BECOME STRONG AND
THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40
MPH...AND VERY HEAVY RAINFALL.

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:34 PM EDTSevere Thunderstorm WarningJAXClinch41 min
Jun 4, 4:38 PM EDTSevere Thunderstorm WarningJAXClinch37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.